Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Doxepin (Sinequan)  (Read 261 times)

0 Members and 1 Guest are viewing this topic.

Offline Abraham2007

  • Sr. Member
  • ****
  • Posts: 311
  • Country: us
  • Rec's: 10
  • Gender: Male
  • Mood: Thoughtful
    Thoughtful
    • Poke This Member
Doxepin (Sinequan)
« on: January 05, 2014, 07:24:32 PM »

Abraham,

Since Paxil is more sedating and I've had insomnia issues when I tried Zoloft, would this be a decent alternative perhaps if I were to try another SSRI?

dh1972,

Have you heard the term bar hopping?  This occurs when young adults hop bars until they find  the one bar with greatest thrill, just for the night. Another term I could add to the English language of slang is pill hopping.

Like bar hoppers, pill hoppers hop, but on different pills, until they find one pill that gives the greatest comfort.  Pill hoppers however are not exactly thrill seeking teens who seek booze and excitement over night, but people (much wiser and possibly older than teens) with an actual sickness, which forces them to go from pill to pill to resolve their discomfort.  I'm aware you have insomnia, and yes I know it sucks (like hell, especially if it's been going on for months) to get no decent sleep, while also experiencing family issues that are causing chaos in your life at the moment.   

However, to quell the insomnia, don't feel a need to hop antidepressant pills every four days to find one that works, without insomnia.  Realize antidepressants don't work after a few days, instead they work after quite a few weeks that will extend to about three months.  The important thing though is to stay on a pill (one pill) that will get you to that three month mark.

I believe you've already been on Doxepin (Sinequan) without side effects (and with trying antidepressants, considering the biggest complaint about using them is side effects, this should be considered a god send), however you stopped it, and pill hopped again.  Doxepin (Sinequan) is a tricyclic and is deemed the most sedating of the tricyclic family, as you observed Paxil (Paroxetine) is for the SSRI family.   Studies have shown this medication does not affect GI upset.  If you've been on Zoloft (Setraline) before, do note the biggest complaint from most Zoloft (Setraline) users is stomach (GI upset) issues.  Anxiety Zone, Zoloft (Setraline)  users have posted complaints about stools (tmi sorry), or even  constant dashes to the nearest stall, where it could make someone OCD, about where is the nearest bathroom in the area.  Fortunately Doxepin (Sinequan) does not have this aggravating GI side effect, and taken alone (without the need of another antidepressant, like Remeron) it can decrease uncontrolled anxiety.  You and your doctor may even revisit Trazedone again with Doxepin (Sinequan).

Below is an antidepressant chart where you can evaluate Doxepin(Sinequan) with other antidepressants.  If you go back on Doxepin(Sinequan) again, which I think you should, and hopefully your doctor may agree too.  Just remember you can't stay on it for nine days and stop, then pill hop.  You will need to take Doxepin (Sinequan), and stay on it for several weeks to relieve the anxiety.  Anxiety levels will drop, at a stable period, at 3 months.  Since it's sedating, it will give you a greater ability to sleep when taken at night, with possibly Trazedone again.  Also if this is the first time you've been on antidepressants, your doctor should advise you to stay on the medication for a year, at the least.

http://www.oncologypractice.com/co/journal/articles/0206528t.pdf
Bookmark and Share
Quacks prey on us Anxiety Disorder sufferers as part of the Mental Health community, since we can be desperate for healing.  Don't be victimized, instead be EDUCATED about  QUACKERY!!!!! http://www.quackwatch.com/ 

Offline dh1972

  • Jr. Member
  • **
  • Posts: 53
  • Rec's: 0
  • Personal text
    • Poke This Member
Re: Doxepin (Sinequan)
« Reply #1 on: January 06, 2014, 01:53:30 PM »
Abraham,

Just a little backstory, all of my meds have been administrated by a sleep doctor except for Zoloft (general Dr presribed it along with Xanax which I still take 2-3 days per week at .5 dosage).  I personally feel anxiety is at the core of my insomnia issue, but he is not focused on it.  He's working at tackling a symptom (insomnia) really - which is why I am finally going to go to a psychiatrist (who should hopefully be able to treat both).  My sleep Dr suggested I take Wellbutrin for anxiety which makes me wonder why since every other source says that is generally a no-no for anxiety.

Really the only pills I have hopped on besides Zoloft were Trazodone, Mirtazapine, and Doxepin which were used primarily to treat my insomnia in order to create sedation before bedtime.  If a pill at X amount of dosage does not create sedation, after 1-2 nights, it's not going to get you asleep.  So, there is merit in hopping in terms of looking for sedation.  My sleep dr. didn't feel I should continue on them if they are not getting me to sleep.  However, I am thinking I wasn't on a strong enough dose of Doxepin. - and if it can help with my anxiety, that would be great!  However, the cardiac arrhythmia possibility I don't like and there is heart disease in my family.  However, when I asked my sleep Dr. about this before he said he doesn't worry about that.

Also, I was actually on Trazodone for nearly four months straight and then started getting side effects and began sleeping worse on it, so that led me to try the others.

I would have stuck with Zoloft for pure anxiety, but when you literally cannot sleep more than an hour a night for four nights in a row - along with a very upset stomach 24/7 -  it is all a living hell, trust me.  I had to dump it!

I am supposed meet with my sleep Dr. Thurs and will bring up Doxepin and Traz.  Meeting with a psychiatrist next week, so will hopefully figure out the better course. 

However, I am wondering if I should even meet with my sleep Dr. and maybe just wait and discuss all of this with the psych Dr next week?  Thoughts?  I am not sure what to do here.  I am sure this psych Dr. who has 32 years experience and is supposed to be good (I know someone who is seeing him with major depression and anxiety and has been doing very well under his guidance) is surely familiar with treating insomnia related to anxiety.

I think a sleep Dr. is mostly for someone with sleep apnea or other physical issues which prevent sleep, but I do not suffer from any of that (I even had a sleep study).  My insomnia is psychological and anxiety based.

Thanks for the link to that chart!
Bookmark and Share

Offline Abraham2007

  • Sr. Member
  • ****
  • Posts: 311
  • Country: us
  • Rec's: 10
  • Gender: Male
  • Mood: Thoughtful
    Thoughtful
    • Poke This Member
Re: Doxepin (Sinequan)
« Reply #2 on: January 06, 2014, 06:06:59 PM »
I don't think you need to see your sleep doctor again, either.  Your focus should be with your psychiatrist, however it would  be ideal if you can see that doctor sooner than next week.

http://www.oncologypractice.com/co/journal/articles/0206528t.pdf

I think a higher dosage on Doxepin would be very effective. If you check out that chart, a decent dosage of Doxepin requires between 100mg to 300mg.  I believe your initial Doxepin was very low, around 30mg, and that's hardly a dose to balance anxiety, let alone, sedation.  Yet you probably would want your psychiatrist to titrate you to a higher level dosage, so your anxiety doesn't escalate too far out of control, if you start at 100mg.

I also think once you get on the Doxepin, with the addition of Trazedone, your insomnia should begin to die down, very soon. Since your anxiety levels are relatively high at the moment, you should be on a benzodiazepine daily, until you get stable on the Doxepin.   You'll need to ask your psychiatrist about being prescribed benzodiazepines.

As you have surmised, I think if you can get the anxiety under control, you'll get the insomnia under control as well.   Please keep this forum informed about your progress.  :P

btw, I invented that word 'pill hop' last night just out of some inane writing muse.  I've been guilty of it too.  :laugh3:
Bookmark and Share
Quacks prey on us Anxiety Disorder sufferers as part of the Mental Health community, since we can be desperate for healing.  Don't be victimized, instead be EDUCATED about  QUACKERY!!!!! http://www.quackwatch.com/ 

Offline dh1972

  • Jr. Member
  • **
  • Posts: 53
  • Rec's: 0
  • Personal text
    • Poke This Member
Re: Doxepin (Sinequan)
« Reply #3 on: January 06, 2014, 06:40:59 PM »
Will keep everyone updated, thanks. :)

Unfortunately, Jan 15th was the earliest appt available to see the Psych Dr.   :(
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
2 Replies
438 Views
Last post January 26, 2011, 06:40:50 PM
by gsquez77
8 Replies
756 Views
Last post August 10, 2012, 01:24:10 AM
by insights
3 Replies
1033 Views
Last post August 11, 2012, 09:33:06 PM
by insights

anything